Case Report: PDF OnlySuspected Malignant Hyperthermia During Sevoflurane AnesthesiaHsu, Shu-Chiaa; Huang, Wei-Taia; Yeh, Huei-Mingb; Hsieh, Allen Yi-Jera, * Author Information aDepartment of Anesthesiology, Changhua Christian Hospital, Taipei, Taiwan, R.O.C. bDepartment of Anesthesiology, National Taiwan University Hospital, Taipei, Taiwan, R.O.C. *Correspondence to: Dr Allen Yi-Jer Hsieh, Department of Anesthesiology, Changhua Christian Hospital, 182-8, Puyang Street, Changhua City, Changhua County 500, Taiwan, R.O.C. E-mail: [email protected] Received: May 21, 2007; • Accepted: July 26, 2007. Journal of the Chinese Medical Association 70(11):p 507-510, November 2007. | DOI: 10.1016/S1726-4901(08)70050-9 Metrics Abstract Malignant hyperthermia is a rare anesthetic-related disorder. We present a case with unusual presentation. A boy aged 3 years and 9 months who was scheduled for Hotz's operation presented normally before the operation. Anesthesia was induced by atropine, thiopental and sevoflurane. Trachea intubation was facilitated by succinylcholine. Jaw stiffness was first noted although trachea was intubated without difficulty. The following tachycardia, hypercapnia and hyperthermia led to the diagnosis of malignant hyperthermia. Symptoms were relieved dramatically after the discontinuation of sevoflurane. Molecular genetic testing identified a novel ryanodine receptor (RYR1) mutation in exon 39, which confirmed malignant hyperthermia susceptibility in this patient. © 2007 by Lippincott Williams & Wilkins, Inc.